Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 921, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 20, 2019, 8:44 PM CDT for Kay County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- Oct 20, 2019, 9:04 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kay County, OK
The radar
The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted.
881
WUUS54 KOUN 210144
SVROUN
OKC071-210230-
/O.NEW.KOUN.SV.W.0921.191021T0144Z-191021T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
844 PM CDT Sun Oct 20 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Kay County in northern Oklahoma...
* Until 930 PM CDT.
* At 844 PM CDT, a severe thunderstorm was located near Newkirk,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newkirk, Chilocco and Hardy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3692 9675 3683 9712 3700 9721 3700 9675
TIME...MOT...LOC 0144Z 246DEG 47KT 3692 9708
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
895
WWUS54 KOUN 210204
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
904 PM CDT Sun Oct 20 2019
OKC071-210214-
/O.CAN.KOUN.SV.W.0921.000000T0000Z-191021T0230Z/
Kay OK-
904 PM CDT Sun Oct 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KAY COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3692 9675 3683 9712 3700 9721 3700 9675
TIME...MOT...LOC 0202Z 246DEG 47KT 3703 9678
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 6:09 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 20, 6:09 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 609 PM CDT Sun Oct 20 2019 .AVIATION... A wind shift from the NNW will accompany a cold front over the next several hours for all terminals. In addition, thunderstorms are expected to develop along this cold front mainly near OKC/OUN and PNC. Some hail will be possible and will monitor closely for amendments. Most of the showers and storms should move out of the terminals after 04Z. Some LLWS will also be possible behind the front around 08-12Z early Mon morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 48 69 41 71 / 40 0 0 0 Hobart OK 46 72 39 73 / 10 0 0 0 Wichita Falls TX 50 74 43 75 / 40 0 0 0 Gage OK 41 68 35 71 / 10 0 0 0 Ponca City OK 47 67 38 67 / 20 0 0 0 Durant OK 53 74 44 74 / 90 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous weather outlook, Oct 20, 12:01 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CDT Sun Oct 20 2019 OKZ004>048-050>052-TXZ083>090-211715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CDT Sun Oct 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening and tonight across east-central and southeast Oklahoma, including the area southeast of a line from Seminole to Ada and Sulphur to Ardmore. There is a slight risk extending northwest to a line from Chandler and Pauls Valley to Waurika with a marginal risk northwest to a Ripley and Choctaw to Norman and Wichita Falls line. Strong to severe thunderstorms are expected ahead of a cold front this evening and tonight, mainly after 7 pm, across portions of east-central and southeast Oklahoma. Significant hail (greater than 2 inches in diameter), damaging wind gusts, and isolated tornadoes are possible with these storms. The greatest tornado potential will be in the enhanced risk area. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 7 PM. .Fire Weather... Low relative humidity (15-30 percent) and breezy southerly winds (15-25 miles per hour) will create an elevated fire weather environment day across western Oklahoma and western north Texas today. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a chance for isolated thunderstorms on Thursday. Storms are not expected to be severe. .Fire Weather... Elevated fire weather conditions are expected across western Oklahoma and western sections of north Texas on Monday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Thompson
In the hours before
Local storm report, Oct 20, 8:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 5 W BLACKWELL 36.80N 97.37W
10/20/2019 E1.00 INCH KAY OK PUBLIC
REPORT FROM TWITTER
&&
APSpecial weather statement, Oct 20, 8:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 838 PM CDT Sun Oct 20 2019 OKZ019-025-026-028>031-210230- Oklahoma OK-Logan OK-Pottawatomie OK-Cleveland OK-McClain OK- Seminole OK-Lincoln OK- 838 PM CDT Sun Oct 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Oklahoma...southeastern Logan...northern Pottawatomie...northeastern Cleveland...northwestern McClain...northwestern Seminole and Lincoln Counties Until 930 PM CDT... AT 835 PM CDT, strong thunderstorms were along a line extending from 6 miles north of McLoud to near Norman, moving northeast at 60 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Eastern Oklahoma City, Norman, southeastern Edmond, Moore, Midwest City, Shawnee, Tecumseh, Chandler, Choctaw, Noble, Harrah, McLoud, Spencer, Jones, Stroud, Nicoma Park, Prague, Pink, Goldsby and Luther. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3512 9752 3573 9728 3592 9662 3540 9662 TIME...MOT...LOC 0135Z 233DEG 52KT 3552 9705 3527 9729 03
Local storm report, Oct 20, 8:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 1 NW KINGSTON 34.01N 96.73W
10/20/2019 M1.25 INCH MARSHALL OK TRAINED SPOTTER
&&
APLocal storm report, Oct 20, 8:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 W STRATFORD 34.80N 97.03W
10/20/2019 E0.75 INCH GARVIN OK TRAINED SPOTTER
&&
APSpecial weather statement, Oct 20, 8:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
843 PM CDT Sun Oct 20 2019
OKZ008-012-013-018>020-024>026-210230-
Garfield OK-Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
Kay OK-Lincoln OK-Noble OK-
843 PM CDT Sun Oct 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...western
Payne...eastern Kingfisher...northwestern Oklahoma...Logan...eastern
Canadian...southeastern Kay...northwestern Lincoln and Noble Counties
Until 930 PM CDT...
AT 838 PM CDT, strong thunderstorms were along a line extending from
8 miles north of Lucien to near Crescent to near Oklahoma City,
moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Oklahoma City, Edmond, Stillwater, El Reno, Guthrie,
Perry, Yukon, Bethany, Mustang, Warr Acres, The Village, Piedmont,
Nichols Hills, Perkins, Langston, Union City, Crescent, Cashion,
Morrison and Glencoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3674 9683 3675 9689 3668 9693
3668 9705 3659 9705 3660 9691 3658 9689
3651 9703 3633 9703 3633 9692 3625 9692
3624 9686 3574 9715 3536 9779 3536 9796
3599 9787 3647 9748 3685 9675
TIME...MOT...LOC 0138Z 237DEG 64KT 3639 9743 3595 9757 3543 9782
03Local storm report, Oct 20, 8:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST MARLOW 34.64N 97.96W
10/20/2019 M62 MPH STEPHENS OK PUBLIC
&&
APThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:10 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Oct 20, 7:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Oct 20, 7:13 PM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Oct 20, 7:37 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| Oct 20, 7:38 PM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Oct 20, 7:41 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Oct 20, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 44 min |
| Oct 20, 7:47 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Oct 20, 7:52 PM CDT | Special Weather Statement | OUN | Grant | 38 min |
| Oct 20, 8:00 PM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Oct 20, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 42 min |
| Oct 20, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 22 min |
| Oct 20, 8:11 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| Oct 20, 8:13 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 32 min |
| Oct 20, 8:17 PM CDT | Special Weather Statement | OUN | McClain | 28 min |
| Oct 20, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole | 42 min |
| Oct 20, 8:21 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Oct 20, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 52 min |
| Oct 20, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Garvin, Grady, Stephens | 34 min |
| Oct 20, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 31 min |
| Oct 20, 8:38 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln | 52 min |
| Oct 20, 8:43 PM CDT | Special Weather Statement | OUN | Logan, Noble, Payne | 47 min |
| Oct 20, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Stephens | 39 min |
| Oct 20, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston | 51 min |
| Oct 20, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 50 min |
| Oct 20, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 32 min |
| Oct 20, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 50 min |
| Oct 20, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 47 min |
| Oct 20, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie, Stephens | 52 min |
| Oct 20, 9:28 PM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Oct 20, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 39 min |
| Oct 20, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 39 min |
| Oct 20, 9:47 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 28 min |
| Oct 20, 9:57 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Oct 20, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 46 min |
| Oct 20, 10:01 PM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 29 min |
| Oct 20, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 28 min |
| Oct 20, 10:19 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Oct 20, 10:19 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 26 min |
| Oct 20, 10:33 PM CDT | Special Weather Statement | OUN | Carter, Murray | 42 min |
| Oct 20, 10:36 PM CDT | Special Weather Statement | OUN | Garvin | 24 min |
| Oct 20, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 39 min |
| Oct 20, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Hughes, Johnston, McClain, Murray and 3 more | 46 min |
| Oct 20, 10:46 PM CDT | Special Weather Statement | OUN | Love | 29 min |
| Oct 20, 10:48 PM CDT | Special Weather Statement | OUN | Okfuskee | 27 min |
| Oct 20, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 52 min |
| Oct 20, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 50 min |
| Oct 20, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Love, Marshall | 47 min |
| Oct 20, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 44 min |
| Oct 20, 11:24 PM CDT | Tornado Warning | OUN | Bryan, Johnston, Marshall | 14 min |
| Oct 20, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 46 min |
| Oct 21, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 21 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.